advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From the Washington State, USA:

My daughter is almost 15. She has had diabetes for 7 years. Her doctor just recently put her on 3 shots per day. The problem we are having is that now she is having lows in the morning after breakfast until lunch. At night she takes her Regular at 5 P.M. and doesn't take the NPH until 10 P.M. Her doctor said this was fine to do. Do you think that is too long apart? Isn't this too much of a gap between the Regular and NPH? She needs the NPH to peak earlier for the dawn phenomenon. This is really causing some severe lows in the morning. I should also add that her HA1cs have been 13 since puberty. Its hard to bring them down because of the severe lows she starts to have. How do we bring down her HA1c without so many lows?

Answer:

Provided that the evening NPH is having the desired result on pre-breakfast blood sugars, I would have thought that the first step is to reduce the dose because it sounds as if it's lasting too long. Alternatively, you may be overdoing the pre-breakfast Regular. As we always say, discuss the details with your diabetes team before adjusting your insulin.

KJR

Original posting 9 Jul 97

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.